MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-15
Medical Device Problem Codes Malposition of Device (2616); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat heavy tortuous, heavy calcified and 90% stenosis lesion in the mid right coronary artery.It was noted that pre-dilatation was not performed.A xience sierra 4.00x15 rx was advanced, but resistance was noted.The stent was continued to be advanced; however, the stent then dislodged.The physician stated the dislodged stent was due to not performing pre-dilatation.A small diameter balloon was then inserted and shifted the stent to the proximal lesion.The balloon dilated the stent, but it was noted that the stent was implanted at a more proximal position then planned; therefore, an additional stent was implanted.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the stent interacted with the heavily tortuous, heavily calcified and stenosed lesion causing the reported difficulty to advance and subsequent stent dislodgement with additional therapy/non-surgical treatment.The device was then deployed with a post balloon proximal to the intended location resulting in the malposition of the device.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: device code 2616 added.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9800185
Report Number2024168-2020-02075
Device Sequence Number14145898
Product Code NIQ
UDI-Device Identifier08717648227493
UDI-Public08717648227493
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2021
Device Model Number1550400-15
Device Catalogue Number1550400-15
Device Lot Number8030541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;